More frequent palpitations

I have noticed more frequent daily palpitations/ flutter. I have lost some weight intentionally and I am being treated with beta blockers and anticoagulant. I have persistent irregular - irregular AF ( 4 years). I was discharged by my consultant one year ago. I never noticed this flutter till recently. My home ECG unit indicates my normal chart. What is your advice about further actions



5 Replies

  • Hi Ken - I'm sorry your palpitations are becoming more frequent. I found that by excluding all artificial sweeteners my AF improved considerably.


  • Thanks Jean, I am going to get the Doctor to confirm no change. Must admit the sensation is disconcerting.


  • Ken,

    First, Welcome to the forum.

    You are describing the standard AF progression. As time goes by the attacks get more severe and more frequent which in many cases leads to permanent AF.

    The Bata Blockers you are taking are designed to slow the heart rate which lowers blood pressure and can make an AF attack more tolerable. But it does nothing about stopping the attack from happening. Beta Blockers are part of the Rate Control family.

    If the attacks are starting to get bothersome then you might speak to your Dr about Rhythm Control meds. They are designed to "hold" the heart in rhythm which stops the attacks from happening. They are not 100% effective but for most can reduce the frequency of the attack greatly. Many Drs will use a combination of both Rate and Rhythm control to stop (or reduce) the attack and also make the ones that happen less severe.

    You are on an anticoagulant so you are controlling your stroke risk which is the primary concern with AF.

    Hope this helps... And again Welcome to the forum. Please ask away if you have any questions and let us know how it goes with the Dr.


  • Hello Ken,

    I too have had persistent irregular AF for 4 years with palpitations. In February I hd an episode which landed me in A and E. The cardiologist told me that my medication of Sotalol prolonged the p q interval of the ECG and made extra beats more likely. I am now on bisopropol, 2.5 mg am and 2.5 mg pm plus anticoagulant. The AF and flutter only break through perhaps for half an hour once a fortnight. I have found practising T'ai Chi, cutting out cheese, cutting out alcohol, limiting caffeine, and getting as much physical exercise as I am capable of, all a great benefit. I also avoid sleeping on my left hand side.

    I hope your AF can also be resolved.


  • Thanks Ann,

    I have been to the doctor and since no other symptoms are present, he believes I am stable. Probably as good as it will get. I take bisopropol 3.75mg. This cannot be increased as my blood pressure is 104/83, an increase would put me at risk. I will just have to adapt. Thank you for your reply.


You may also like...